Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

How to prevent panic attacks after discontinuing prozac and alprazolam?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I recently moved and I haven't seen my old primary care physician in about 6 months. I was taking 40 milligrams of Prozac and 2 milligram of alprazolam. I have been of the meds and for about 5 months. And stuff lately is just been going extremely wrong but with the holidays and stuff. I have extreme social anxiety and its its to the point where I can't even leave my house. The doctors here and do not take my Medicaid that I have. I get a panic attack probably about 6 times a day and I can't take it anymore. I desperately need my medicine Please. If you like to talk to me you couldn't do more than my name is XXXX I feel helpless and I can't bear to stay like this anymore. Everyday tasks are so difficult for me.
Posted Sat, 11 Jan 2014 in Mental Health
Answered by Dr. Srikanth Reddy 27 minutes later
Brief Answer: You certainly need treatment Detailed Answer: Hello, Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. The symptoms seem to be very concerning and you certainly have to take treatment. Although prozac is a good drug for depression, for panics it may not be a drug of choice. The better drug universally accepted for your condition should be either paroxetine or venlafaxine. I have many of my patients who have improved a lot on these medicines. Regarding alprazolam, 2mg was quite high a dose and you may not require this high a dose. Health care magic being an online portal it wont be possible to prescribe you medicines without physically examining you, but you can always discuss these issues with your general practitioner. He will be more than happy to start you one of these drugs. Along with the medications, you can also consider starting on cognitive behavioural therapy. These therapies will try to change the pattern in which you think and will benefit you. Regards and wish you good health, Dr. Srikanth Reddy MD Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor